MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via contralateral approach.The 95% stenosed target lesion was located in the moderately tortuous and severely calcified right common iliac artery to external iliac artery.After a guidewire crossed the lesion, intravascular ultrasound was performed.A 8.0mmx20mmx135cm sterling balloon catheter was advanced for pre-dilatation.However, upon inflation, the balloon ruptured.The device was replaced with a 8.0 x 40, 40cm mustang balloon catheter but it also ruptured during inflation at 10 atmospheres.Subsequently, three epic stents were implanted and post-dilatation was performed with a 8x60 sterling balloon catheter.The procedure was completed and no patient complications were reported.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9847490
Report Number2134265-2020-03487
Device Sequence Number2421759
Product Code DQY
UDI-Device Identifier08714729757498
UDI-Public08714729757498
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2022
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0023189011
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2020
Initial Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFLATION DEVICE: EVEREST; INTRODUCER SHEATH: DESTINATION6FR